MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 426-1504X
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the pta balloon catheter allegedly ruptured.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a complaint lot history review was performed.The lot met all test release criteria.Nothing was found to indicate a manufacturing related cause for this event.This is the first reported complaint for this lot number and issue to date.There have been no other complaints reported of any type for this lot number.Investigation summary: the result of the investigation is confirmed for the balloon failure mode reported.Two ruptures each measuring half a millimeter in length were noted 1mm apart from each other approx.3mm from the distal markerband.The type and positioning of the ruptures may suggest that patient factors i.E.Severe calcification of the lesion may have been a contributory factor in the event.However patient factors were not provided after good faith attempts to source this information.Based upon the available information and sample evaluation a definitive root cause has not been determined.Labeling review: the ifu (in122 rev04) was reviewed and contains the following information relevant to the reported event: precautions: before removing catheter from sheath it is very important that the balloon is completely deflated.Recommended procedure and technique: (inflate and deflate the balloon manually by advancing and retracting the plunger of the inflation device.Maintain vacuum on the balloon between dilations by withdrawing the plunger of the inflation device.(7) after each inflation, assess run-off by angiography through the guiding catheter while the inflated balloon remains within or proximal to the stenosis.(8) to exchange catheters, maintain the guidewire¿s position and lossen the heamostatic valve.Pull out the dilation catheter until the guidewire entry point exits the heamostatic valve.Grasp the wire a short distance from the entry point and continue to withdraw the catheter.Continue to alternate grasping the guidewire and moving the catheter until the catheter tip clears the heamostatic valve.Insert the new catheter as previously described for the initial catheter.(10) simultaneously withdraw the dilation catheter and guidewire from the guiding catheter / sheath.Withdraw the guiding catheter / sheath from the vessel.Follow standard practice for the management of the guiding catheter /sheaths (removal should not be attempted before near normalisation of clotting).Deflation and withdraw deflate the balloon by drawing a vacuum with a 20ml or larger syringe.Note: the larger the syringe diameter, the greater the suction that is applied.For maximum deflation a 50cc syringe is recommended.Gently withdraw the catheter.As the balloon exits the vessel, use a smooth, gentle, steady, motion.If resistance is felt upon removal then the balloon and the sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.Apply pressure to the insertion site according to standard practice or hospital protocol for percutaneous vascular procedures.

Brand Name
SLEEK OTW PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key7364421
Report Number9616666-2018-00032
Device Sequence Number2365087
Product Code DQY
UDI-Device Identifier00801741133527
UDI-Public(01)00801741133527
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number426-1504X
Device Catalogue Number426-1504X
Device Lot Number50126642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer06/01/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1